Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 127, NWS Mobile, AL

August 31, 2007Stone County, Mississippi

NWS Mobile, AL issued this severe thunderstorm warning at Aug 31, 2007, 5:15 PM CDT for Stone County, Mississippi. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 31, 2007, 5:15 PM CDT (22:15 UTC)
Expired
Aug 31, 2007, 5:30 PM CDT
In force
15 min
Issued by
NWS Mobile, AL
Area
Counties, with a storm outline in the text

County Stone County, MS

The radar

The Mobile radar (KMOB), 70 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 10.3 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2007-08-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 343 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2007-08-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -49 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
343 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
905 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-49 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 312215
SVRMOB
MSC131-312245-
/O.NEW.KMOB.SV.W.0127.070831T2215Z-070831T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
515 PM CDT FRI AUG 31 2007

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL STONE COUNTY IN SOUTHEAST MISSISSIPPI...

* UNTIL 545 PM CDT

* AT 515 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR BEATRICE...OR ABOUT 12
  MILES SOUTHEAST OF WIGGINS...AND MOVING SOUTHWEST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL SOUTHERN STONE COUNTY AT 530 PM CDT

LAT...LON 3075 8892 3079 8899 3069 8909 3069 8893

$$
1 follow-up statement
000 
WWUS54 KMOB 312230
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
530 PM CDT FRI AUG 31 2007

MSC131-312240-
/O.CAN.KMOB.SV.W.0127.000000T0000Z-070831T2245Z/
STONE MS-
530 PM CDT FRI AUG 31 2007

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL STONE COUNTY IS
CANCELLED...

LAT...LON 3075 8892 3079 8899 3069 8909 3069 8893

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 31, 3:32 PM CDT, 1 hour 43 minutes earlier.

Area forecast discussion, Aug 31, 3:32 PM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
332 PM CDT FRI AUG 31 2007

.SHORT TERM (TONIGHT AND SATURDAY)...WEAKENING FRONT OR SURFACE
TROUGH PARKED OVER CENTRAL ALABAMA WILL SLOWLY DRIFT SOUTH TOWARD
THE BEACH THROUGH TONIGHT. ITS CHARACTER IS NOT WELL DEFINED BUT COULD
BE CLASSIFIED AS A BONA FIDE FRONT BECAUSE OF THE ADVECTIVE PROCESSES
ASSOCIATED THEREWITH. THESE ARE HAPPENING SOMEWHAT NORTH OF THE
FRONT...AS WE LOCATED THE FRONT BY WIND AND CONVECTIVE ACTIVITY. STILL
WE ARE LESS INCLINED TO CLASSIFY IT AS A TROUGH JUST YET. THIS FRONT
DOES SEEM TO RETAIN SOME OF ITS FRONTAL CHARACTER TO ABOUT 850 MB.

WEAK LOW ROTATING EAST OF HERE IS REACTING TO A 500 MB VORTLOBE
SWINGING AROUND A TROUGH ORIENTED EAST-WEST OVER LOUISIANA. THIS WILL
REMAINING STATIONARY AND WEAKEN THROUGH SATURDAY NIGHT OR SUNDAY AS
FRONTOLYTIC PROCESSES DOMINATE THE AREA. REGARDLESS OF FRONTOLYSIS...
THESE OTHER FACTORS WILL AGAIN ALLOW SCATTERED TO NUMEROUS AFTERNOON
SHOWERS AND THUNDERSTORMS TO DEVELOP. HAVE CONTINUED FAVORING MET MOS
OVER MAV MOS NUMBERS ON THE POP FORECAST FOR THE FIRST THREE
PERIODS...BUT BELIEVE MET KEEPS THINGS WET FOR TOO LONG CONSIDERING
HOW THE PROGS PREDICT THE PATTERN LAYOUT AFTER 36 HOURS. THUS WILL
SWITCH BACK OVER TO MAV AND THAT WAY WILL BLEND IN TO THE MEX
GUIDANCE FROM OUR PREDECESSORS. HIGHS WILL BE LOWER 90S WEST AND
UPPER 80S TO NEAR 90 EAST BEFORE SHOWERS AND THUNDERSTORMS DEVELOP.
THESE WILL BRING GUSTY WINDS...FREQUENT LIGHTNING...AND WITH HIGH RH
AND LIGHT WIND THROUGH THE UPPER LEVELS...CONVECTION WILL HAVE HIGH
RAINMAKING EFFICIENCY...MINIMAL ENTRAINMENT OF DRY AIR...AND SLOW
MOVEMENT. THIS MEANS HIGH RAINFALL ACCUMULATION CAN OCCUR IN
PLACES...BUT THE ACTUAL LOCATION WILL BE DRIVEN MAINLY ON THE
MESOSCALE OR SMALLER WITH OUTFLOW BOUNDARIES AND/OR THE SEABREEZE.

(SATURDAY NIGHT THROUGH SUNDAY NIGHT)...THE AFOREMENTIONED FRONTAL
REMAINS AS A WEAK SFC TROUGH MENTIONED ABOVE WILL REMAIN OVER THE
REGION UNTIL THE UPPER TROUGH WEST OF US LIFTS OUT. THIS WILL KEEP A
CHANCE OF CONVECTION GOING THROUGH THE PERIOD.

/77

&&

.LONG TERM (MONDAY THROUGH FRIDAY)...NO CHANGES TO MENTION. GUIDANCE
POPS EXPECTED UPPER 30S TO LOWER 40S AS SEABREEZE TAKES OVER THROUGH
MID TO LATE NEXT WEEK. UPPER RIDGING BUILDS OVER THE AREA. HIGHEST
PROBABILITY OF PRECIPITATION IN THE AFTERNOON AND EARLY EVENING WITH
GENERALLY MOSTLY CLOUDY SKIES...AND TEMPERATURES NEAR NORMAL.

/77

&&

.FIRE...NO CONCERNS...HIGH RH MINIMA...GREATER THAN 50 PERCENT...AND
LOW DISPERSION.

/77

.MARINE...WEAK LOW PRESSURE NEAR TALLAHASSEE WILL REMAIN NEARLY
STATIONARY THROUGH SATURDAY WHILE AN ASSOCIATED COLD FRONT
APPROACHING THE MARINE AREA FROM THE NORTH TONIGHT STALLS ALONG THE
COAST BY MORNING. THE LOW PRESSURE IS EXPECTED TO PERSIST AS IT
SLOWLY MIGRATES ACROSS THE SOUTHEAST STATES THROUGH EARLY NEXT WEEK.
THE FRONT IS ALSO EXPECTED TO GRADUALLY DISSIPATE. A VARIABLE WIND
FLOW IS EXPECTED THROUGH THE FORECAST PERIOD...DOMINATED BY A
NORTHERLY FLOW AT NIGHT...AND A WEST TO SOUTHWEST FLOW DEVELOPING
EACH AFTERNOON.

/22

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      71  92  73  92 /  30  40  30  20
PENSACOLA   73  91  74  90 /  30  50  30  20
DESTIN      76  89  77  89 /  50  60  50  30
EVERGREEN   69  89  70  89 /  40  50  30  30
WAYNESBORO  68  93  69  92 /  20  30  20  20
CAMDEN      70  93  71  88 /  30  50  30  40

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.

&&
Hazardous weather outlook, Aug 31, 5:05 PM CDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
505 PM CDT FRI AUG 31 2007

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-079-
011200-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
MOBILE BAY-BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-
CONECUH-COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-
GEORGE-GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA
INLAND-STONE-WASHINGTON-WAYNE-WILCOX-
505 PM CDT FRI AUG 31 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA...AND INLAND
SOUTHEAST MISSISSIPPI.

.DAY ONE...REST OF TODAY AND TONIGHT.

A WEAKENING COLD FRONT EXTENDING FROM BATON ROUGE LOUISIANA TO NEAR
MONTGOMERY ALABAMA WILL CONTINUE MOVING SLOWLY SOUTH THIS EVENING.
SOUTH OF THE FRONT...SCATTERED THUNDERSTORMS DEVELOPING OVER THE
INLAND AREAS OF SOUTH MISSISSIPPI AND SOUTH ALABAMA WILL CONTINUE
MOVING SOUTHWARD TOWARD THE GULF COAST THROUGH THE EARLY EVENING
HOURS.  SOME OF THE STRONGER STORMS WILL PRODUCE GUSTY WINDS AROUND
45 MPH...IN ADDITION TO FREQUENT LIGHTNING STRIKES AND LOCALLY HEAVY
RAINS OF 2 INCHES PER HOUR.  THE THUNDERSTORMS WILL DIMINISH IN
COVERAGE AND INTENSITY DURING THE MID EVENING HOURS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE WEAKENING COLD FRONT WILL STALL ACROSS SOUTHEAST MISSISSIPPI AND
SOUTH ALABAMA SATURDAY. SCATTERED TO LOCALLY NUMEROUS SHOWERS AND
THUNDERSTORMS WILL DEVELOP ALONG THE FRONT THIS WEEKEND INTO EARLY
NEXT WEEK. A FEW STRONGER STORMS WILL BE POSSIBLE EACH DAY WITH WIND
GUSTS TO AROUND 45 MPH...LOCALLY HEAVY RAINS AND FREQUENT LIGHTNING
STRIKES.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Aug 31, 5:04 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
504 PM CDT FRI AUG 31 2007

MSZ078-312230-
STONE-
504 PM CDT FRI AUG 31 2007

...A STRONG THUNDERSTORM IS BEING DETECTED OVER STONE COUNTY...

AT 504 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 3 MILES NORTHWEST OF BEATRICE...AND MOVING SOUTHWEST AT
20 MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
SOUTHEASTERN STONE COUNTY THROUGH 530 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

Nearby

Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.